Linear transformation distance for bichromatic matchings

Oswin Aichholzer, Luis Barba, Thomas Hackl, Alexander Pilz, Birgit Vogtenhuber

Research output: Contribution to journalArticleResearchpeer-review

Abstract

Let P=B∪R be a set of 2n points in general position in the plane, where B is a set of n blue points and R a set of n red points. A BR-matching is a plane geometric perfect matching on P such that each edge has one red endpoint and one blue endpoint. Two BR-matchings are compatible if their union is also plane. The transformation graph of BR-matchings contains one node for each BR-matching and an edge joining two such nodes if and only if the corresponding two BR-matchings are compatible. At SoCG 2013 it has been shown by Aloupis, Barba, Langerman, and Souvaine that this transformation graph is always connected, but its diameter remained an open question. In this paper we provide an alternative proof for the connectivity of the transformation graph and prove an upper bound of 2n for its diameter, which is asymptotically tight. Moreover, we present an O(n2log⁡n) time algorithm for constructing a transformation of length O(n) between two given BR-matchings.

Original languageEnglish
Pages (from-to)77-88
Number of pages12
JournalComputational Geometry: Theory and Applications
Volume68
DOIs
Publication statusPublished - 1 Mar 2018

Fingerprint

Linear transformations
Graph Transformation
Linear transformation
Joining
Perfect Matching
Vertex of a graph
Set of points
Connectivity
Union
Upper bound
If and only if
Alternatives

Keywords

  • Bichromatic point set
  • Compatible matchings
  • Perfect matchings
  • Reconfiguration problem
  • Transformation graph

ASJC Scopus subject areas

  • Computer Science Applications
  • Geometry and Topology
  • Control and Optimization
  • Computational Theory and Mathematics
  • Computational Mathematics

Cite this

Linear transformation distance for bichromatic matchings. / Aichholzer, Oswin; Barba, Luis; Hackl, Thomas; Pilz, Alexander; Vogtenhuber, Birgit.

In: Computational Geometry: Theory and Applications, Vol. 68, 01.03.2018, p. 77-88.

Research output: Contribution to journalArticleResearchpeer-review

@article{f8f61a64b06546dab520cae84a95b783,
title = "Linear transformation distance for bichromatic matchings",
abstract = "Let P=B∪R be a set of 2n points in general position in the plane, where B is a set of n blue points and R a set of n red points. A BR-matching is a plane geometric perfect matching on P such that each edge has one red endpoint and one blue endpoint. Two BR-matchings are compatible if their union is also plane. The transformation graph of BR-matchings contains one node for each BR-matching and an edge joining two such nodes if and only if the corresponding two BR-matchings are compatible. At SoCG 2013 it has been shown by Aloupis, Barba, Langerman, and Souvaine that this transformation graph is always connected, but its diameter remained an open question. In this paper we provide an alternative proof for the connectivity of the transformation graph and prove an upper bound of 2n for its diameter, which is asymptotically tight. Moreover, we present an O(n2log⁡n) time algorithm for constructing a transformation of length O(n) between two given BR-matchings.",
keywords = "Bichromatic point set, Compatible matchings, Perfect matchings, Reconfiguration problem, Transformation graph",
author = "Oswin Aichholzer and Luis Barba and Thomas Hackl and Alexander Pilz and Birgit Vogtenhuber",
year = "2018",
month = "3",
day = "1",
doi = "10.1016/j.comgeo.2017.05.003",
language = "English",
volume = "68",
pages = "77--88",
journal = "Computational geometry",
issn = "0925-7721",
publisher = "Elsevier B.V.",

}

TY - JOUR

T1 - Linear transformation distance for bichromatic matchings

AU - Aichholzer, Oswin

AU - Barba, Luis

AU - Hackl, Thomas

AU - Pilz, Alexander

AU - Vogtenhuber, Birgit

PY - 2018/3/1

Y1 - 2018/3/1

N2 - Let P=B∪R be a set of 2n points in general position in the plane, where B is a set of n blue points and R a set of n red points. A BR-matching is a plane geometric perfect matching on P such that each edge has one red endpoint and one blue endpoint. Two BR-matchings are compatible if their union is also plane. The transformation graph of BR-matchings contains one node for each BR-matching and an edge joining two such nodes if and only if the corresponding two BR-matchings are compatible. At SoCG 2013 it has been shown by Aloupis, Barba, Langerman, and Souvaine that this transformation graph is always connected, but its diameter remained an open question. In this paper we provide an alternative proof for the connectivity of the transformation graph and prove an upper bound of 2n for its diameter, which is asymptotically tight. Moreover, we present an O(n2log⁡n) time algorithm for constructing a transformation of length O(n) between two given BR-matchings.

AB - Let P=B∪R be a set of 2n points in general position in the plane, where B is a set of n blue points and R a set of n red points. A BR-matching is a plane geometric perfect matching on P such that each edge has one red endpoint and one blue endpoint. Two BR-matchings are compatible if their union is also plane. The transformation graph of BR-matchings contains one node for each BR-matching and an edge joining two such nodes if and only if the corresponding two BR-matchings are compatible. At SoCG 2013 it has been shown by Aloupis, Barba, Langerman, and Souvaine that this transformation graph is always connected, but its diameter remained an open question. In this paper we provide an alternative proof for the connectivity of the transformation graph and prove an upper bound of 2n for its diameter, which is asymptotically tight. Moreover, we present an O(n2log⁡n) time algorithm for constructing a transformation of length O(n) between two given BR-matchings.

KW - Bichromatic point set

KW - Compatible matchings

KW - Perfect matchings

KW - Reconfiguration problem

KW - Transformation graph

UR - http://www.scopus.com/inward/record.url?scp=85019743182&partnerID=8YFLogxK

U2 - 10.1016/j.comgeo.2017.05.003

DO - 10.1016/j.comgeo.2017.05.003

M3 - Article

VL - 68

SP - 77

EP - 88

JO - Computational geometry

JF - Computational geometry

SN - 0925-7721

ER -